Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

85 yr old, on Coumadin, CEA Blood Test shows 7.5. Does it show cancer ?

Does a CEA Blood Test showing a level of 7.5 in an 85 year old man indicate the presence of cancer and should a colonoscopy be done even if he is on coumadin because he has an artificial valve. Is it and urgent matter. We want it to be done in a hospital and have time for the coumadin clinic to set up a schedule for stopping coumadin and taking lovalax.
Asked On : Sat, 2 Feb 2013
Answers:  1 Views:  191
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests
Oncologist, Radiation 's  Response
you did not mention the clinical history of your father. why the CEA estimation has been done is not clear. is there any history of altered bowel habit or stool mixed with blood? coumadin can also be the cause. anyway CEA 7.5 ( you have not mention the unit) dose not signify malignancy.slightly higher than normal (normal 2.5-5 microgram/L). increased in smokers also. anyway consult your doctor regarding this issue.
Answered: Sun, 3 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor